Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 99, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 29, 2021, 2:56 AM CST. It took effect at Nov 29, 2021, 2:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2021, 2:56 AM CST (08:56 UTC)
- In effect from
- Nov 29, 2021, 2:00 PM CST
- Expired
- Nov 30, 2021, 3:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
884 WHUS73 KLOT 290856 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 256 AM CST Mon Nov 29 2021 LMZ744-745-291000- /O.EXP.KLOT.SC.Y.0098.000000T0000Z-211129T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 256 AM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Winds and waves have subsided early this morning and the small craft advisory has been allowed to expire. $$ LMZ740-741-291700- /O.NEW.KLOT.SC.Y.0099.211129T2000Z-211130T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 256 AM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...Waves up 6 ft occasionally to 8 ft and winds up to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ - Izzi
5 follow-up statements
660 WHUS73 KLOT 291619 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1019 AM CST Mon Nov 29 2021 LMZ740-741-300030- /O.CON.KLOT.SC.Y.0099.211129T2000Z-211130T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 1019 AM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...Waves up 6 ft occasionally to 8 ft and winds up to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
791 WHUS73 KLOT 292038 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 238 PM CST Mon Nov 29 2021 LMZ742-743-300445- /O.EXB.KLOT.SC.Y.0099.000000T0000Z-211130T0900Z/ Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 238 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...South winds to 25 kt this afternoon, becoming northwest late in the evening. Significant waves to 5 ft. * WHERE...Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-300445- /O.EXB.KLOT.SC.Y.0099.211129T2200Z-211130T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 238 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...Southwest winds to 25 kt this afternoon, becoming northwest overnight. Significant waves to 6 ft occasionally to 8 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740-741-300445- /O.EXT.KLOT.SC.Y.0099.000000T0000Z-211130T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 238 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...South winds to 25 kt this afternoon, becoming northwest late in the evening. Significant waves to 5 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
795 WHUS73 KLOT 300318 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 918 PM CST Mon Nov 29 2021 LMZ740>743-300900- /O.CON.KLOT.SC.Y.0099.000000T0000Z-211130T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 918 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...Southwest winds to 25 kt becoming northwest overnight. Significant waves to 5 ft. * WHERE...Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-301130- /O.CON.KLOT.SC.Y.0099.000000T0000Z-211130T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 918 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...South winds to 25 kt becoming northwest late tonight. Significant waves to 7 ft occasionally to 9 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
174 WHUS73 KLOT 300849 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 249 AM CST Tue Nov 30 2021 LMZ740>743-301000- /O.CAN.KLOT.SC.Y.0099.000000T0000Z-211130T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 249 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft conditions have ended. $$ LMZ744-745-301700- /O.CON.KLOT.SC.Y.0099.000000T0000Z-211130T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 249 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Waves to 7 ft and winds up to 25 kt. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ - Izzi
480 WHUS73 KLOT 301614 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1014 AM CST Tue Nov 30 2021 LMZ744-745-302100- /O.CON.KLOT.SC.Y.0099.000000T0000Z-211130T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 1014 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Significant waves up to 6 ft and occasional waves up to 8 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:17 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 29, 2:17 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
217 AM CST Mon Nov 29 2021
.SHORT TERM...
Issued at 217 AM CST Mon Nov 29 2021
Through Tuesday...
Another shortwave in the seemingly endless parade of weak west-
northwest flow shortwaves could bring a brief shot of some rain or
snow showers this afternoon. Vorticity max over southern Manitoba
early this morning will track southeast into the upper
Mississippi Valley and upper Great Lakes regions this afternoon,
then continue quickly eastward toward the eastern lakes region
tonight.
A north-south oriented band of strong warm air advection is
progged sweep across the area later this morning into the
afternoon. This axis of WAA is depicted very nicely by the
strong/very strong pressure advection on the 285K-305K isentropic
surfaces. Antecedent air mass across the region is quite dry from
the surface up to a bit above 700mb, so some portion (maybe most)
of the ascent associated with this band of strong warm air
advection will be used to saturate the column from the top down.
It is quite possible that the dry air will win out and we not see
any precip in the area today or just sprinkles/flurries. However,
given the magnitude of the forcing, the associated transient but
fairly strong 800-700mb f-gen band, presence of strongly negative
saturated EPV, and tendency for WAA precip events to over-perform
I did raise pops a bit and changed to coverage wording (scattered
instead of chance) for the precip.
Precip type will be a bit tricky as strong warm air advection and
sfc temps before the precip solidly above freezing would suggest
mainly rain showers/sprinkles. However, evaporative cooling owing
to the dry air mass could work to offset the warm air advection
and result in precip falling more as snow showers. In addition, it
isn't uncommon to see a brief period of ice pellets at the onset
of the precip in these type of top-down saturation events. Given
the uncertainty, the course of least regret looks to be including
rain or snow showers in the forecast this afternoon. At this
point, thinking temps will be just barely warm enough and precip
not quite heavy enough for any snow accumulation.
In the wake of this wave, look for skies to clear out tonight and
remain partly to mostly sunny tomorrow with milder temperatures
expected.
- Izzi
&&
.LONG TERM...
Issued at 1237 PM CST Sun Nov 28 2021
Tuesday through Sunday...
The upper longwave trough situated over the Great Lakes that a
convoy of clipper-type systems has been riding along will more or
less remain in place through at least the latter half of the work
week. This will give us additional chances to receive at least
glancing blows from any of the clippers that manage to develop and
ride along the attendant northwest to southeast-oriented
baroclinic zone. The best chances at this time for an additional
round of precipitation look to come on Wednesday, with areas along
the IL/WI state line and Lake Michigan borders again appearing to
have the best chance for a spit of rain, snow, or a mix. A
gradual warming trend is expected through Thursday with above
normal highs likely Wednesday through Friday. Highs on Thursday are
currently forecasted to be in the low-mid 50s, but could
ultimately end up being even higher depending on how the mid-late
week clipper systems modulate the timing and overall magnitude of
both warm and cold advection.
Ogorek/Borchardt
&&
.AVIATION...
For the 06Z TAFs...
Forecast concerns include...
Chance of light snow Monday.
Gusty southerly winds Monday.
Cold front/wind shift to northwest Monday night.
No significant changes to the previous forecast. A weak clipper
system will move across the area late Monday morning and early
afternoon bringing a chance for very light snow or flurries,
possibly some sprinkles. There will likely be quite a bit of virga
as the low levels slowly saturate and its possible that any rain
or snow that were to reach the surface, may happen northeast of
the Chicago terminals. Thus, confidence remains low though the
prob timing looks good, should any precipitation materialize.
Light westerly winds overnight will turn southwest by daybreak and
then southerly during the morning with speeds increasing to 10-12
kt by late morning along with some periodic gusts. There will be a
short period of time in the mid/late afternoon where southerly
winds may gust into the mid 20kt range and its possible directions
during this time may favor a south/southeast direction for the
Chicago area terminals. Directions will turn back more southwest
by sunset and then continue turning more westerly Monday evening.
A cold front will move across the area late Monday evening or
early Tuesday morning, shifting winds to the northwest. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Gary to Michigan City IN until 3 AM
Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 28, 1:49 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 149 PM CST Sun Nov 28 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-292000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 149 PM CST Sun Nov 28 2021 /249 PM EST Sun Nov 28 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-292000- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 149 PM CST Sun Nov 28 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday through Wednesday... Hazardous conditions for small craft are likely. Friday and Saturday... Hazardous conditions for small craft are likely. Borchardt Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.